Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Depression, violent behaviour. Taking dicorate ER250, sizodon LS, lonazep. Solution?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1858 Questions

default
Posted on Sun, 15 Jul 2012 in Depression
Question: My son is taking Dicorate ER 250,Sizodon LS AND LONAZEP md 0.5, two times a day for last one year for his depression and at times violent behaviour. Pl let me know what is the actual function of this combination and whether it has any side effect. I also wish to know whether it is the right combinationj?He can not take stress and specially during close exam he is more erratic. Has put on weight due to inaction. Sleeps very often as has no interest in most of the thing including TV.
doctor
Answered by Dr. Ashish Mittal 1 hour later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Violent behavior indicate psychotic symptoms. Dicorate and Sizodon is used to treat psychotic illnesses like mania, depression with psychotic symptoms and schizophrenia. Lonazep is usually given for anxiety, sleep and to reduce aggression.

These illnesses are chronic and needed for several years, depending on severity of illness and response to treatment.

Common side effects with these medicines are: weight gain, increase lipid, Diabetes, liver dysfunction, excessive sleep, hair loss, nausea and dyspepsia. But side effects occur in less number of patients. So do not stop medicines because of fear of side effects. Monitoring is side effects done by treating psychiatrist during follow up by interview, physical examination and lab investigations.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Liver dysfunctions

doctor1 MD

My mom is having swelling all over the body especially on her face, legs and ankles..we got her Kidney function test, Liver function test , Lipid...

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since...

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath....

doctor1 MD

I have been experiencing indigestion like symptoms and nausea after meals. My doctor recently did some tests. WBC are mildly elevated, RBC is low,...

doctor1 MD

lower sternal to just center of bosom, quick stab of pain approximatly 15 x daily, no injury , no pointers as to why, has been existing and...

doctor1 MD

Hi, I am a 23 years old male, working in an MNC. For the last few years(5-6) I am having some physical and psychological problems. 1. Physical...

doctor1 MD

I had i kidney transplant a year ago i have awelling in both calf muscles ist no a dvt or my kidney or my liver could it be my meds?